Skip to main content
×
Home

ILLUSORY MODELS OF PEANO ARITHMETIC

  • MAKOTO KIKUCHI (a1) and TAISHI KURAHASHI (a2)
Abstract
Abstract

By using a provability predicate of PA, we define ThmPA(M) as the set of theorems of PA in a model M of PA. We say a model M of PA is (1) illusory if ThmPA(M) ⊈ ThmPA(ℕ), (2) heterodox if ThmPA(M) ⊈ TA, (3) sane if M ⊨ ConPA, and insane if it is not sane, (4) maximally sane if it is sane and ThmPA(M) ⊆ ThmPA(N) implies ThmPA(M) = ThmPA(N) for every sane model N of PA. We firstly show that M is heterodox if and only if it is illusory, and that ThmPA(M) ∩ TA ≠ ThmPA(ℕ) for any illusory model M. Then we show that there exists a maximally sane model, every maximally sane model satisfies ¬ConPA + ConPA, and there exists a sane model of ¬ConPA + ConPA which is not maximally sane. We define that an insane model is (5) illusory by nature if its every initial segment being a nonstandard model of PA is illusory, and (6) going insane suddenly if its every initial segment being a sane model of PA is not illusory. We show that there exists a model of PA which is illusory by nature, and we prove the existence of a model of PA which is going insane suddenly.

Copyright
References
Hide All
[1] Craig W., On axiomatizability within a system, this Journal, vol. 18 (1953), pp. 3032.
[2] Guaspari D. and Solovay R. M., Rosser sentences . Annals of Mathematical Logic, vol. 16 (1979), no. 1, pp. 8199.
[3] Hájek P., On a new notion of partial conservativity , Computation and Proof Theory, Lecture Notes in Mathematics, vol. 1104, Springer, Berlin, 1984, pp. 217232.
[4] Jensen D. and Ehrenfeucht A., Some problem in elementary arithmetics . Fundamenta Mathematicae, vol. 92 (1976), pp. 223245.
[5] Kaye R., Models of Peano Arithmetic, Oxford Logic Guides, vol. 15, Oxford Science Publications, New York, 1991.
[6] Krajíček J. and Pudlák P., On the structure of initial segments of models of arithmetic . Archive for Mathematical Logic, vol. 28 (1988), no. 2, pp. 9198.
[7] Lindström P., Aspects of Incompleteness, Lecture Notes in Logic, vol. 10, Springer-Verlag, Berlin, 1997.
[8] McAloon K., On the complexity of models of arithmetic, this Journal, vol. 47 (1982), no. 2, pp. 403415.
[9] Misercque D., Branches of the E-tree which are not isomorphic , Bulletin of the London Mathematical Society, vol. 17 (1985), pp. 513517.
[10] Mostowski A., A generalization of the incompleteness theorem . Fundamenta Mathematicae, vol. 49 (1961), pp. 205232.
[11] Simmons H., Large discrete parts of the E-tree, this Journal, vol. 53 (1988), no. 3, pp. 980984.
[12] Smoryński C., The incompleteness theorems , Handbook of Mathematical Logic (Barwise J., editor), North-Holland, Amsterdam, 1977, pp. 821865.
[13] Smoryński C., Fifty years of self-reference in arithmetic . Notre Dame Journal of Formal Logic, vol. 22 (1981), no. 4, pp. 357378.
[14] Solovay R. M., Injecting inconsistencies into models of PA . Annals of Pure and Applied Logic, vol. 44 (1989), pp. 101132.
Recommend this journal

Email your librarian or administrator to recommend adding this journal to your organisation's collection.

The Journal of Symbolic Logic
  • ISSN: 0022-4812
  • EISSN: 1943-5886
  • URL: /core/journals/journal-of-symbolic-logic
Please enter your name
Please enter a valid email address
Who would you like to send this to? *
×

Keywords:

Metrics

Full text views

Total number of HTML views: 0
Total number of PDF views: 49 *
Loading metrics...

Abstract views

Total abstract views: 220 *
Loading metrics...

* Views captured on Cambridge Core between September 2016 - 20th November 2017. This data will be updated every 24 hours.